Alert archive / Virginia / Gale Warnings in 2021

Gale Warning 24, NWS Baltimore/Washington

October 16, 2021

NWS Baltimore/Washington issued this gale warning at Oct 16, 2021, 6:34 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2021, 6:34 PM EDT (22:34 UTC)
Expired
Oct 17, 2021, 2:36 AM EDT
In force
8 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

232 
WHUS71 KLWX 162234
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
634 PM EDT Sat Oct 16 2021

ANZ533-534-537-543-170645-
/O.UPG.KLWX.SC.Y.0201.000000T0000Z-211017T2200Z/
/O.NEW.KLWX.GL.W.0024.211016T2234Z-211017T1000Z/
/O.NEW.KLWX.SC.Y.0203.211017T1000Z-211017T2200Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
634 PM EDT Sat Oct 16 2021

...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with
  gusts up to 35 kt and waves 2 to 4 ft. The strongest winds will
  be through late this evening. For the Small Craft Advisory, 
  northwest winds 15 to 20 kt with gusts up to 30 kt and waves 2 
  to 4 ft expected.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Tidal Potomac from Cobb Island MD to Smith Point VA, and 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island.

* WHEN...For the Gale Warning, until 6 AM EDT Sunday. For the 
  Small Craft Advisory, from 6 AM to 6 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

* ADDITIONAL DETAILS...As a cold front moves through between 2 
  and 6 PM this afternoon, showers and isolated thunderstorms 
  will accompany the front. This will likely lead to brief gale 
  force winds. Additionally, an abrupt wind shift from southerly 
  to northwesterly will occur as the boundary moves through. 
  These conditions will be dangerous to mariners caught on the 
  water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ531-532-538>541-170645-
/O.CON.KLWX.SC.Y.0201.000000T0000Z-211017T2200Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
634 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Chesapeake Bay from Pooles Island MD to North Beach 
  MD, Chester River to Queenstown MD, Patapsco River including 
  Baltimore Harbor, Choptank River to Cambridge MD and the 
  Little Choptank River, and Eastern Bay.

* WHEN...Until 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...As a cold front moves through between 2 
  and 6 PM this afternoon, showers and isolated thunderstorms 
  will accompany the front. This will likely lead to brief gale 
  force winds. Additionally, an abrupt wind shift from southerly 
  to northwesterly will occur as the boundary moves through. 
  These conditions will be dangerous to mariners caught on the 
  water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ530-535-536-542-170645-
/O.CON.KLWX.SC.Y.0202.000000T0000Z-211017T2200Z/
Chesapeake Bay north of Pooles Island MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patuxent River to Broomes Island MD-
634 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Patuxent River to Broomes Island MD, and Chesapeake Bay north 
  of Pooles Island MD.

* WHEN...Until 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...As a cold front moves through between 2 
  and 6 PM this afternoon, showers and isolated thunderstorms 
  will accompany the front. This will likely lead to brief gale 
  force winds. Additionally, an abrupt wind shift from southerly 
  to northwesterly will occur as the boundary moves through. 
  These conditions will be dangerous to mariners caught on the 
  water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
690 
WHUS71 KLWX 162236
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
636 PM EDT Sat Oct 16 2021

ANZ533-534-537-543-170645-
/O.CON.KLWX.GL.W.0024.000000T0000Z-211017T1000Z/
/O.CON.KLWX.SC.Y.0203.211017T1000Z-211017T2200Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
636 PM EDT Sat Oct 16 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
SUNDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with
  gusts up to 35 kt and waves 2 to 4 ft. The strongest winds will
  be through late this evening. For the Small Craft Advisory, 
  northwest winds 15 to 20 kt with gusts up to 30 kt and waves 2 
  to 4 ft expected.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island, and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...For the Gale Warning, until 6 AM EDT Sunday. For the 
  Small Craft Advisory, from 6 AM to 6 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ531-532-538>541-170645-
/O.CON.KLWX.SC.Y.0201.000000T0000Z-211017T2200Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
636 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Chesapeake Bay from Pooles Island MD to North Beach 
  MD, Chester River to Queenstown MD, Patapsco River including 
  Baltimore Harbor, Choptank River to Cambridge MD and the 
  Little Choptank River, and Eastern Bay.

* WHEN...Until 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ530-535-536-542-170645-
/O.CON.KLWX.SC.Y.0202.000000T0000Z-211017T2200Z/
Chesapeake Bay north of Pooles Island MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patuxent River to Broomes Island MD-
636 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Patuxent River to Broomes Island MD, and Chesapeake Bay north 
  of Pooles Island MD.

* WHEN...Until 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
816 
WHUS71 KLWX 170636
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
236 AM EDT Sun Oct 17 2021

ANZ533-534-537-543-172030-
/O.CAN.KLWX.GL.W.0024.000000T0000Z-211017T1000Z/
/O.EXT.KLWX.SC.Y.0203.211017T0636Z-211018T2200Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
236 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island, and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...Until 6 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ535-536-172030-
/O.CAN.KLWX.SC.Y.0202.000000T0000Z-211017T2200Z/
/O.NEW.KLWX.SC.Y.0204.211017T1300Z-211017T2300Z/
/O.NEW.KLWX.SC.Y.0205.211018T1400Z-211018T2200Z/
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
236 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7
PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT MONDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 10 
  to 15 kt with gusts up to 25 kt expected. For the second Small 
  Craft Advisory, northwest winds 10 to 15 kt with gusts up to 
  20 kt expected.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD.

* WHEN...For the Small Craft Advisory, from 9 AM this morning to 
  7 PM EDT this evening. For the Small Craft Advisory, from 10 
  AM to 6 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ530-172030-
/O.EXT.KLWX.SC.Y.0202.000000T0000Z-211018T0400Z/
/O.NEW.KLWX.SC.Y.0205.211018T1000Z-211018T2200Z/
Chesapeake Bay north of Pooles Island MD-
236 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 10 
  to 15 kt with gusts up to 25 kt. For the second Small Craft 
  Advisory, northwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...Chesapeake Bay north of Pooles Island MD.

* WHEN...For the Small Craft Advisory, until midnight EDT 
  tonight. For the Small Craft Advisory, from 6 AM to 6 PM EDT 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ538-172030-
/O.EXT.KLWX.SC.Y.0201.000000T0000Z-211018T0400Z/
/O.NEW.KLWX.SC.Y.0205.211018T1400Z-211018T2200Z/
Patapsco River including Baltimore Harbor-
236 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT MONDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 10 
  to 15 kt with gusts up to 25 kt. For the second Small Craft 
  Advisory, northwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...Patapsco River including Baltimore Harbor.

* WHEN...For the Small Craft Advisory, until midnight EDT 
  tonight. For the Small Craft Advisory, from 10 AM to 6 PM EDT 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ531-532-539>541-172030-
/O.EXT.KLWX.SC.Y.0201.000000T0000Z-211018T2200Z/
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
236 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Chesapeake Bay from Pooles Island MD to North Beach 
  MD, Chester River to Queenstown MD, Choptank River to 
  Cambridge MD and the Little Choptank River, and Eastern Bay.

* WHEN...Until 6 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ542-172030-
/O.EXT.KLWX.SC.Y.0202.000000T0000Z-211018T2200Z/
Patuxent River to Broomes Island MD-
236 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Patuxent River to Broomes Island MD.

* WHEN...Until 6 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Oct 16, 2:28 PM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Oct 16, 2:28 PM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
228 PM EDT Sat Oct 16 2021

.SYNOPSIS...
A strong cold front will move offshore this evening. High
pressure will follow for much of next week. Another cold front
may move through toward the end of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A strong cold front was located near the I-95 corridor as of mid
afternoon. A thin band of heavy (convective) showers and an
abrupt wind shift from S/SW to W/NW marks this boundary.

Gusty winds of 30 to 40 mph are most likely near and just
behind the front through early this evening, though a few higher
gusts even to near severe thresholds (58 mph) remain possible
with the convective band as it nears and eventually crosses the
Chesapeake Bay through about 6pm. A few gusts to near 50 mph
can't be ruled out behind the front over the higher elevations
as well, mainly above 3000 feet.

Temperatures will fall sharply through the remainder of today
and tonight, tumbling to levels more akin to autumn.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
High pressure will build toward the region through the second
half of the weekend and into the first part of next week. Mainly
dry weather is forecast, though an upslope shower or two is
possible along and west of the Allegheny Front through Sunday
evening in the wake of the departing front. Clouds will likely
bank against the western slopes of the Alleghenies with diurnal
cumulus east of the mountains beneath/behind the upper trough.
Gusty northwesterly winds should prevail with gusts of 25 to 30
mph peaking during the afternoon hours each day.

Temperatures will hover around mid-October norms: highs in the
60s with lows in the 40s to near 50 degrees (5-10 degrees
cooler for the higher elevations).

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Heights will rise as surface ridging builds across the region
Tuesday into Wednesday. This will promote dry conditions with a
warming trend. High temperatures will be in the low to mid 70s
except for the higher terrain where temperatures will remain in the
60s. Low temperatures will be in the 40s to near 50 along the
Chesapeake Bay, with some 30s possible in the elevated valleys of
the Allegheny Mountains.

By Thursday or Friday (depending on the preference of model
guidance), the next upper-level trough and cold front will
likely move through the region bringing the opportunity for
rain showers. Cooler conditions are expected behind the front
into next weekend as upper-level troughing may linger overhead.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A brief period of MVFR/IFR is expected through late afternoon as
showers cross the region along a strong cold front. Winds are in
the process of shifting to the northwest and will likely gust up
to around 30 knots or so through early this evening. A few
isolated higher gusts are possible, especially for the metro
terminals. The wind likely subsides a bit during the overnight
hours, but 25 knot gusts or so are likely during the afternoon
hours Sunday and Monday as VFR prevails.

VFR conditions are expected Tuesday and Wednesday with lighter
NW winds becoming S.

&&

.MARINE...
An abrupt wind shift to the northwest is imminent as a strong
cold front crosses. Brief gusts to gale force are likely through
late afternoon. Otherwise, 25 to 30 knot gusts out of the
northwest should persist much of the time into early next week
before gradually subsiding as high pressure builds in, though
winds likely diminish some during the overnight hours over the
smaller waterways.

Winds should continue to decrease Tuesday and remain below SCA
criteria Wednesday while shifting to the south.

&&

.TIDES/COASTAL FLOODING...
Tides will remain 1.5-2 feet above normal with minor flooding
likely especially along vulnerable shoreline into this evening.
A strong cold front will turn winds northwesterly causing water
levels to decline sharply tonight, with near blow out tides
possible during the second half of the weekend.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 8 PM EDT this evening for DCZ001.
MD...Coastal Flood Advisory until 4 PM EDT this afternoon for
     MDZ016-018.
     Coastal Flood Advisory until 6 PM EDT this evening for MDZ014.
     Coastal Flood Advisory until 7 PM EDT this evening for MDZ011.
VA...Coastal Flood Advisory until 4 PM EDT this afternoon for
     VAZ057.
WV...None.
MARINE...Small Craft Advisory until 6 PM EDT Sunday for ANZ530>543.

&&

SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...CPB
AVIATION...DHOF/CPB
MARINE...DHOF/CPB
TIDES/COASTAL FLOODING...LWX
Hazardous weather outlook, Oct 16, 5:17 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
517 PM EDT Sat Oct 16 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-171000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
517 PM EDT Sat Oct 16 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

A strong cold front is moving through the region. Showers may
produce a few instances of gale-force winds over the waters
through early this evening, especially south of Drum Point on the
Maryland portion of the Chesapeake Bay and south of Cobb Island on
the Tidal Potomac River.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-171000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
517 PM EDT Sat Oct 16 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

Isolated wind damage is possible across the ridgetops due to gusty
winds behind a strong cold front.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-171000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
517 PM EDT Sat Oct 16 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

Isolated wind damage is possible across the ridgetops due to gusty
winds behind a strong cold front.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 16, 6:03 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
603 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     MARINE TSTM WIND 3 E CALVERT CLIFFS      38.43N  76.39W
10/16/2021  M44 MPH          ANZ533             MD   BUOY

&&

EVENT NUMBER LWX2106089

ADS
Local storm report, Oct 16, 6:05 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
605 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     MARINE TSTM WIND 17 NE SMITH ISLAND      38.14N  75.79W
10/16/2021  M41 MPH          ANZ543             MD   BUOY

&&

EVENT NUMBER LWX2106090

ADS
Local storm report, Oct 16, 6:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     MARINE TSTM WIND SWAN POINT              38.30N  76.94W
10/16/2021  M40 MPH          ANZ536             MD   BUOY

&&

EVENT NUMBER LWX2106091

ADS
Local storm report, Oct 16, 6:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     MARINE TSTM WIND 5 S SWAN POINT          38.23N  76.95W
10/16/2021  M39 MPH          ANZ536             VA   BUOY

&&

EVENT NUMBER LWX2106092

ADS
Local storm report, Oct 16, 6:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
609 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     MARINE TSTM WIND 2 SE DAHLGREN           38.31N  77.03W
10/16/2021  M39 MPH          ANZ536             VA   BUOY

&&

EVENT NUMBER LWX2106093

ADS
Local storm report, Oct 16, 6:23 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
623 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     MARINE TSTM WIND DAVISON ARMY AIRFLD     38.71N  77.18W
10/16/2021  E39 MPH          FAIRFAX            VA   AWOS

0212 PM     MARINE TSTM WIND REAGAN NATIONAL ARPT    38.85N  77.03W
10/16/2021  M39 MPH          ARLINGTON          VA   ASOS

0236 PM     MARINE TSTM WIND QUANTICO MARINE CORP    38.51N  77.30W
10/16/2021  M47 MPH          PRINCE WILLIAM     VA   AWOS

0236 PM     MARINE TSTM WIND 3 W SPARROWS POINT      39.22N  76.53W
10/16/2021  M41 MPH          ANZ538             MD   BUOY

            FSNM2

0254 PM     MARINE TSTM WIND 2 E WOODBRIDGE          38.64N  77.22W
10/16/2021  E39 MPH          ANZ536             VA   BUOY

            OCC

0254 PM     MARINE TSTM WIND 1 NNW EASTPORT          38.99N  76.49W
10/16/2021  M39 MPH          ANNE ARUNDEL       MD   ASOS

0254 PM     MARINE TSTM WIND 1 NE ANNAPOLIS          38.98N  76.48W
10/16/2021  E39 MPH          ANNE ARUNDEL       MD   BUOY

            APAM2

0256 PM     MARINE TSTM WIND 1 E EASTPORT            38.97N  76.46W
10/16/2021  E39 MPH          ANZ532             MD   BUOY

0258 PM     WATER SPOUT      5 ESE CAPE ST. CLAIRE   39.01N  76.36W
10/16/2021                   ANZ531             MD   PUBLIC

            SPRAY VORTEX SITED BY DRIVER ON THE CHESAPEAKE BAY
            BRIDGE, COMFIRMED WITH PHOTO.

0308 PM     MARINE TSTM WIND 3 SE HIGHLAND BEACH     38.90N  76.44W
10/16/2021  M41 MPH          ANZ532             MD   BUOY

0310 PM     MARINE TSTM WIND 3 ESE DAHLGREN          38.31N  77.00W
10/16/2021  M41 MPH          ANZ536             VA   BUOY

0311 PM     MARINE TSTM WIND 5 ESE BAY RIDGE         38.92N  76.36W
10/16/2021  M41 MPH          ANZ532             MD   BUOY

0316 PM     MARINE TSTM WIND 7 SE ABERDEEN PROVING G 39.40N  76.04W
10/16/2021  M39 MPH          ANZ530             MD   BUOY

0318 PM     MARINE TSTM WIND 3 ENE DAHLGREN          38.34N  76.99W
10/16/2021  M39 MPH          ANZ536             VA   BUOY

0320 PM     MARINE TSTM WIND 2 E NORTH EAST          39.60N  75.91W
10/16/2021  M40 MPH          CECIL              MD   AWOS

            MESONET SITE AT NORTHEAST MD LANDFILL

0325 PM     MARINE TSTM WIND 3 ESE DAHLGREN          38.31N  77.00W
10/16/2021  M43 MPH          ANZ536             VA   BUOY

0332 PM     MARINE TSTM WIND 2 SE COBB ISLAND        38.24N  76.83W
10/16/2021  M47 MPH          ANZ537             MD   BUOY

0332 PM     MARINE TSTM WIND 2 SE DAHLGREN           38.31N  77.03W
10/16/2021  M39 MPH          ANZ536             VA   BUOY

0335 PM     MARINE TSTM WIND 10 E NORTH BEACH        38.72N  76.34W
10/16/2021  M41 MPH          ANZ533             MD   DEPT OF HIGHWAYS

            KNAPPS NARROWS DRAWBRIDGE

0337 PM     MARINE TSTM WIND 2 SE COBB ISLAND        38.24N  76.83W
10/16/2021  M53 MPH          ANZ537             MD   BUOY

0338 PM     MARINE TSTM WIND 3 ENE DAHLGREN          38.34N  76.99W
10/16/2021  M47 MPH          ANZ536             VA   BUOY

0338 PM     MARINE TSTM WIND SWAN POINT              38.30N  76.94W
10/16/2021  M40 MPH          ANZ536             MD   BUOY

0343 PM     MARINE TSTM WIND 5 S SWAN POINT          38.23N  76.95W
10/16/2021  M39 MPH          ANZ536             VA   BUOY

0400 PM     MARINE TSTM WIND 2 WSW PINEY POINT       38.13N  76.53W
10/16/2021  M49 MPH          ANZ537             MD   BUOY

0407 PM     MARINE TSTM WIND 2 W DRUM POINT          38.33N  76.47W
10/16/2021  M45 MPH          CALVERT            MD   DEPT OF HIGHWAYS

0412 PM     MARINE TSTM WIND PATUXENT RIVER NAS      38.28N  76.41W
10/16/2021  M41 MPH          ST. MARYS          MD   ASOS

0412 PM     MARINE TSTM WIND 3 E CALVERT CLIFFS      38.43N  76.39W
10/16/2021  M44 MPH          ANZ533             MD   BUOY

0420 PM     MARINE TSTM WIND 6 SSE FISHING CREEK     38.26N  76.18W
10/16/2021  M41 MPH          ANZ534             MD   BUOY

0424 PM     MARINE TSTM WIND 1 WSW POINT LOOKOUT     38.03N  76.34W
10/16/2021  M47 MPH          ANZ537             MD   BUOY

0434 PM     MARINE TSTM WIND POINT LOOKOUT           38.04N  76.32W
10/16/2021  M43 MPH          ANZ537             MD   BUOY

0434 PM     MARINE TSTM WIND 10 ESE COVE POINT       38.32N  76.23W
10/16/2021  M49 MPH          ANZ543             MD   MESONET

0436 PM     MARINE TSTM WIND 5 E DARES BEACH         38.56N  76.41W
10/16/2021  M40 MPH          ANZ533             MD   BUOY

0445 PM     MARINE TSTM WIND 11 S RIDGE              37.96N  76.37W
10/16/2021  M44 MPH          ANZ537             MD   MESONET

0449 PM     MARINE TSTM WIND 14 SSE RIDGE            37.92N  76.29W
10/16/2021  M43 MPH          ANZ537             MD   MESONET

0454 PM     MARINE TSTM WIND 13 SE FISHING CREEK     38.22N  76.04W
10/16/2021  M47 MPH          ANZ543             MD   BUOY

0459 PM     MARINE TSTM WIND 23 E DAMERON            38.17N  75.95W
10/16/2021  M51 MPH          ANZ543             MD   MESONET

0504 PM     MARINE TSTM WIND POINT LOOKOUT           38.04N  76.32W
10/16/2021  M44 MPH          ANZ537             MD   BUOY

0526 PM     MARINE TSTM WIND 8 E SMITH ISLAND        37.97N  75.88W
10/16/2021  M47 MPH          ANZ543             MD   BUOY

0533 PM     MARINE TSTM WIND 17 NE SMITH ISLAND      38.14N  75.79W
10/16/2021  M41 MPH          ANZ543             MD   BUOY

&&

EVENT NUMBER LWX2106056 LWX2106055 LWX2106057 LWX2106066 LWX2106058
LWX2106060 LWX2106065 LWX2106059 LWX2106071 LWX2106072 LWX2106061
LWX2106062 LWX2106063 LWX2106064 LWX2106069 LWX2106067 LWX2106068
LWX2106093 LWX2106079 LWX2106070 LWX2106087 LWX2106091 LWX2106092
LWX2106075 LWX2106081 LWX2106078 LWX2106089 LWX2106073 LWX2106086
LWX2106074 LWX2106082 LWX2106077 LWX2106076 LWX2106084 LWX2106085
LWX2106083 LWX2106088 LWX2106080 LWX2106090

ADS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 2:52 AM EDTSmall Craft AdvisoryLWX4 days
Oct 16, 2:26 PM EDTSpecial Marine WarningLWX2 hr
Oct 16, 2:30 PM EDTSpecial Marine WarningLWX98 min
Oct 16, 2:40 PM EDTSpecial Marine WarningLWX95 min
Oct 16, 3:13 PM EDTSpecial Marine WarningLWX2 hr
Oct 16, 4:13 PM EDTSpecial Marine WarningLWX62 min
Oct 16, 5:12 PM EDTSpecial Marine WarningLWX63 min
Oct 16, 6:34 PM EDTSmall Craft AdvisoryLWX3 days
Oct 16, 3:21 PM EDTSevere Thunderstorm WarningLWXCecil28 min

Nearby

Gale Warnings in Virginia, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.